Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2015, 6:31 PM MDT for Park County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 15, 2015, 7:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Park County, CO
The radar
The Denver radar (KFTG), 156 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS55 KBOU 160031
SVRBOU
COC093-160100-
/O.NEW.KBOU.SV.W.0098.150616T0031Z-150616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST PARK COUNTY IN CENTRAL COLORADO...
* UNTIL 700 PM MDT
* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ANTERO RESERVOIR...OR 56 MILES WEST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTERO RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3880 10592 3884 10594 3889 10594 3889 10597
3891 10597 3893 10599 3902 10591 3882 10563
3873 10588
TIME...MOT...LOC 0030Z 337DEG 13KT 3891 10587
HAIL...1.00IN
WIND...60MPH
$$
DANKERS2 follow-up statements
446
WWUS55 KBOU 160053
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
653 PM MDT MON JUN 15 2015
COC093-160100-
/O.CON.KBOU.SV.W.0098.000000T0000Z-150616T0100Z/
PARK CO-
653 PM MDT MON JUN 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWEST PARK COUNTY...
AT 652 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
TROUT CREEK PASS...OR 55 MILES WEST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTERO RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3880 10592 3884 10594 3889 10594 3889 10597
3891 10597 3893 10599 3902 10591 3882 10563
3873 10588
TIME...MOT...LOC 0052Z 315DEG 11KT 3889 10585
HAIL...1.00IN
WIND...60MPH
$$
DANKERS611
WWUS55 KBOU 160059
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT MON JUN 15 2015
COC093-160108-
/O.EXP.KBOU.SV.W.0098.000000T0000Z-150616T0100Z/
PARK CO-
659 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PARK COUNTY WILL
EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM AS IT CONTINUES TO
MOVE EAST OF ANTERO JUNCTION.
LAT...LON 3880 10592 3884 10594 3889 10594 3889 10597
3891 10597 3893 10599 3902 10591 3882 10563
3873 10588
TIME...MOT...LOC 0056Z 337DEG 13KT 3889 10585
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:20 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 3:20 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT MON JUN 15 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 320 PM MDT MON JUN 15 2015 A WEAK WESTERLY FLOW ALOFT WILL BE OVER THE REGION THROUGH THE EVENING. THE AIRMASS OVER THE NORTHEAST PLAINS HAS BEEN CAPPED IN A COOL POST FRONTAL ENVIRONMENT. TEMPERATURES WERE EXPECTED TO CREEP TO NEAR 74...BUT THAT HAS NOT BEEN MET YET. THE LATEST RUC DOES NOT DEVELOP ANY QPF OVER THE NORTHEAST PLAINS THIS EVENING AND CONFINES IT TO THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE. WL KEEP CHC POPS GOING FOR THESE AREAS WITH JUST SLGT CHC POPS FOR THE NORTHEAST PLAINS...AND EVEN THAT MAY BE OVERDONE. OVERNIGHT...THE FLOW ALOFT INCREASE AS A SHORT WAVE MAKES ITS WAY ACROSS WYOMING AND BRUSHES NORTHERN COLORADO LATE TONIGHT INTO TUESDAY MORNING. WL KEEP SOME POPS IN THE GRIDS ALONG THE NORTHERN BORDER THROUGH THAT TIME. BY LATE TUESDAY MORNING/TUESDAY AFTERNOON...THE MDLS DEVELOP SOME GOOD MID LEVEL SUBSIDENCE OVER WYOMING AND POSSIBLY NORTHERN COLORADO. FORECAST SOUNDINGS ARE DRIER IN THE LOWER LEVELS...BUT WITH NEUTRAL QG FORCING OVER THE CWFA...SUFFICIENT MID LEVEL MOISTURE AND HEATING IN THE AFTERNOON TO PRODUCE SCATTERED THUNDERSTORMS. THE IMPROVED STORM MOTIONS AND DRIER AIR IN THE LOWER LEVELS SHOULD INHIBIT ANY THE HEAVY RAINFALL POTENTIAL. THE DAY 2 SVR OUTLOOK HAS THE NORTHEAST CORNER OF COLORADO ON TUESDAY...BUT THE SHORT WAVE COULD SHIFT MOST OF THIS FURTHER NORTH AND EAST OF COLORADO BY THE AFTERNOON ...WL HAVE TO WAIT AND SEE. ALSO ADD AREAS OF FOG EAST OF A STERLING TO AKRON LINE LATE TONIGHT AND TUESDAY MORNING. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 320 PM MDT MON JUN 15 2015 SCATTERED THUNDERSTORMS WILL CONTINUE EARLY TUESDAY EVENING THEN DECREASE AS THERE IS A LOSS OF THE SUNS HEAT. EXCEPTION MAY BE OVER THE FAR NORTHEASTERN CORNER OF THE STATE WHERE AN INCREASE IN MOISTURE FROM THE UPPER SHORTWAVE TO OUR NORTH AND AREAS AHEAD OF A DRYLINE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG...WITH A POSSIBLE MCS TO FORM. WITH HIGH SURFACE PRESSURE OVER SOUTH DAKOTA AND NEBRASKA...ACTIVITY IS EXPECTED TO PUSH SOUTH AND EAST THROUGH THE NIGHT. COULD ALSO SEE A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AS MOISTURE AND WEAK QG LIFT MOVES OVERHEAD. SOME STABILITY TO OVERCOME WEDNESDAY MORNING AND EARLY AFTERNOON...BUT OVERALL EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SPREAD WEST TO EAST ACROSS THE AREA. EXPECT VERY SIMILAR MAX TEMPERATURES COMPARED TO TUESDAY. NAM MODEL SHOWS MORE MOISTURE AND CAPE FOR THE EASTERN PLAINS THAN THE OTHER MODELS...WILL KEEP COVERAGE TO SCATTERED FOR THE TIME BEING. AGAIN...WILL HAVE A SLIGHT CHANCE OF STRONGER STORMS OVER THE PLAINS. UPPER RIDGE WILL PUSH OVERHEAD THURSDAY FOR DRYING CONDITIONS IN THE MID AND UPPER LEVELS FROM WEST TO EAST THURSDAY...BUT LOW LEVEL MOISTURE WILL STILL REMAIN FOR ANOTHER DAY OF AFTERNOON AND EVENING STORMS. MAX TEMPERATURES WILL BE HIGHER WITH WARM ADVECTION. A SURFACE TROUGH DEEPENING OVER THE EASTERN PLAINS AND THE UPPER RIDGE ALOFT ON FRIDAY WILL BRING THE WARMEST AND DRIEST DAY ACROSS THE AREA OF THE WEEK. TEMPERATURES SHOULD BE IN THE 90S OVER THE PLAINS. A COUPLE OF DISTURBANCES OVER THE NORTHERN ROCKIES SATURDAY AND SUNDAY WILL LIKELY SEND DOWN COOLER AIR FOR THE WEEKEND FOR THE PLAINS...BUT NOT MUCH IN THE WAY OF MOISTURE. COULD SEE A FEW SHOWERS BUT OVERALL THE AIRMASS WILL BE DRIER. MONDAY'S TEMPERATURES WILL LIKELY REBOUND WARMER AS THE UPPER RIDGE CONTINUES TO BUILD OVER THE AREA AND NO SURFACE FRONTS ARE EXPECTED. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 320 PM MDT MON JUN 15 2015 POST FRONTAL AIRMASS HAS LIMITED WARMING TODAY AND NEGATED MUCH OF THE THUNDERSTORMS DEVELOPMENT. MVFR CIGS WILL LIKELY CONTINUE THROUGH THIS EVENING. TEMPO GROUPS IN THE TAFS MAY NEED TO BE DOWNGRADED AT KDEN AS THE BEST CHC FOR TSTMS MAY BE NEAR THE HIGHER TERRAIN AT KAPA AND KBJC THROUGH THIS EVENING. ELY WINDS WILL TRANSITION TO DRAINAGE LATE THIS EVENING THEN SWLY ON TUESDAY. THE STORMS WILL BE HIGHER BASED AND PRODUCE GUSTY WINDS BUT NOT AS MUCH POTENTIAL RAINFALL. && .HYDROLOGY... ISSUED AT 320 PM MDT MON JUN 15 2015 CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS AS LESSENED THIS AFTERNOON AND THE AIRMASS HAS BEEN CAPPED FOR THE MOST PART. COULD SEE SOME OF THOSE STORMS DEVELOP OVER THE FOOTHILLS AND PALMER DIVIDE THIS EVENING BUT NOT MUCH ELSEWHERE. ON TUESDAY...THE STORMS WILL BE HIGHER BASED AND HAVE BETTER MOVEMENT TO HEAVY RAINFALL THREAT WILL BE LOWER. NO CHANGES TO CURRENT FLOOD WARNINGS ALONG THE S PLATTE...CACHE LA POUDRE RIVERS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM...KRIEDERMAN AVIATION...COOPER HYDROLOGY...COOPER
Hazardous weather outlook, Jun 15, 10:37 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1037 AM MDT MON JUN 15 2015 COZ030>051-160445- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1037 AM MDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY NOON ACROSS THE MOUNTAINS AND THEN SPREAD OVER THE PLAINS THROUGH THE REST OF THE AFTERNOON AND EVENING. EXPECT HEAVY RAIN...HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WITH THE STRONGER STORMS. RAINFALL RATES COULD APPROACH ONE INCH IN 30 MINUTES OR LESS. MOISTURE LEVELS HAVE INCREASED ACROSS LOWER ELEVATIONS TODAY...FOLLOWING A WEAK FRONTAL SURGE. THIS WILL RESULT IN HIGHER INSTABILITY IN THE ATMOSPHERE. THE FOCUS FOR THE STRONGER STORMS WILL BE OVER THE FOOTHILLS...PALMER DIVIDE AND PARK COUNTY THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT OVER THE PLAINS. IN THE MOUNTAINS HOWEVER...A SYSTEM MOVING ACROSS WYOMING LATE TONIGHT WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY WITH A DECREASE IN CHANCES FRIDAY THROUGH THE WEEKEND. A FEW OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS TUESDAY THROUGH THURSDAY...MOST LIKELY OVER THE EASTERN PLAINS. TEMPERATURES WILL BE WARMING TO ABOVE NORMAL READINGS THROUGH THE END OF THE WORK WEEK...BEFORE A SLIGHT COOL DOWN IS EXPECTED THIS WEEKEND. MOIST SOIL CONDITIONS AND WARMER TEMPERATURES ACROSS NORTHERN COLORADO THIS WEEK AND WILL CONTINUE CREEKS AND RIVERS TO RUN HIGHER THAN NORMAL DUE TO SHOWERS AND INCREASED SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM. COOPER/KRIEDERMAN
In the hours before
Special weather statement, Jun 15, 2:31 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
231 PM MDT MON JUN 15 2015
COZ037-152115-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
231 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 315 PM MDT...
AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF LAKE GEORGE...OR 31 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE GEORGE.
LAT...LON 3896 10543 3910 10540 3910 10537 3911 10537
3912 10533 3897 10533
TIME...MOT...LOC 2030Z 289DEG 16KT 3905 10535
DANKERSThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:24 PM MDT | River Flood Warning | BOU | Jefferson | 37 hr |
| Jun 15, 11:01 PM MDT | Flash Flood Warning | BOU | Elbert | 4 hr |
| Jun 15, 11:46 PM MDT | Areal Flood Advisory | BOU | Elbert | 3 hr |
| Jun 16, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 36 min |
| Jun 16, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.